Discussion in 'Fibromyalgia Main Forum' started by jmq, Jul 18, 2008.

  1. jmq

    jmq New Member

    I am sooo upset and sad. I have been trying so hard to wean VERY slowly off the cymbalta I have been on for about two years. I have posted about this many times. This is my second time attempting this nightmare. I made it to 30 mgs every two days...but I cant take it anymore.

    I can barely sit here to type this. I can barely get out of bed. The room spins, I feel like vomiting. Besides my normal FM pain, my skin and body feels worse. I am trying sooo hard to function because I have a daughter to take care of. I can barely carry on a conversation with her never mind be a good Mom right now.

    It is Friday so I am afraid this will get worse over the weekend. I am going to try taking a zanax to see if it helps...but it looks like I have to give up AGAIN and stay on the Cymbalta.

    I called the dr. office and they do not seem too concerned. They keep telling me they never heard of anyone having these type of withdrawls and that maybe I have the flu!!!!! I am so upset.

    Well, thanks for listening. It helps just to know there are others who know what I am going through.

  2. willruthie1965

    willruthie1965 New Member

    Don't have any advice.I couldn't imagine quitting zoloft after being on it so long. I do imagine that anxiety meds wil help,>JUst wanted to show you support Ruthie
  3. PVLady

    PVLady New Member

    It sounds like you need medication to control these symptoms like Compazine for nausea.

    Call the pharmacist and ask what you should ask your doctor for to help you get through this.
  4. Pansygirl

    Pansygirl New Member

    I haven't had to go through withdrawals either but I did want to let you know I'm thinking of you. Keep us updated

    Very gentle hugs, Susan

  5. simonedb

    simonedb Member

    good suggestion
    I have heard of this before. a friend freakd out going off tricyclics too.
    this is what makes me frustrated too with how they push ssris and ssris liek they are safer than narcotics.
    argh. not necessarily.
    hang in there, why are you going off?
  6. jmq

    jmq New Member

    Had another bad day but am able to at least type for a little while. I do not know what I would do without all your kind words and support.

    The advice is good too. For those that wanted to know why I was even going off the Cymbalta. There are a few reasons. One is I do not feel I am depressed anymore nor does my pain feel less like it did when I first started taking the Cymbalta. I was truely in need and suicidal when I started it...and it did SAVE me. I just think I took it toooo long. The other reason is my doctor says I am on too much meds and he does not want me to try Lyrica until I go off the Cymbalta so he can see if the Lyrica is working for me.

    The only problem with the tapering of Cymbalta...the BIG BIG problem is that it only comes in a CAPSULE form and
    30 mgs is the lowest available. I hear that messing with the capsules myself can be dangerous and unpredictable. So I am without any idea what to do. I am too dazed and fogged to measure etc.

    Maybe talking to a pharmasist that does their own compounding would help. I am just so sick I can barely eat or drink until my dh comes home...never mind research for this.

    My immediate plan is to up the cymbalta back to 30mg every other day like I was on before. At least I was functioning on that amount...and will search out help then. I just CANT do this alone. My dh is even disappointed that I am giving up again...as he sees how bad the medication is...but he has to work to keep us alive so he cant stay home and take care of me. I have no family so this is the path I have to take.

    Well...that is my update. God Bless all of you for caring enough to post. You are my lifeline.

    Hugs to all of you,

  7. glenda2

    glenda2 New Member

    hi jmq when i went off of cymbalts my dr wrote a script for 20mg of cymbalta. i had to take everyday instead of every other.

    i did that for a couple of weeks and then i would open the capsules and dump part of it out for a week and still took everyday and then dumped more out the next week and did so until i didnt need it anymore.

    it took me a month and a half to two months until i was off completely. i tried welbutrin later and it made me suicidle (spelling?) i went off the cymbalta because the only thing it did for me was no libido.

    i am now taking zoloft. i still have no libido but the zoloft helps with depression, worries, anxiaty,ocd. i cant give up my zoloft.

    if you think you can empty out the cymbalta on a non fm fog day do it with a weeks supply and that way you are more apt to get them all the same amount. ask your dr if that is ok though. but that is the only way i could do it.

    i noticed you said the lowest dose was 30mg but i think it is 20mg. maybe that is just so people can wean off of them. but that was the lowest dose i had.

    good luck!!!

  8. jmq

    jmq New Member

    thanks Glenda, I will call the Dr. on Monday about the 20 mg. I asked him for the lowest dose when we discussed going off it and he never mentioned a lower dosage. I like the idea of cutting the capsule in half too if he says its safe. I just have little confidence in this dr. He says I am the only patient he has ever had that had withdrawls from it. Its like I have to teach HIM how to do it...sigh.

    Thanks for giving me hope.

  9. glenda2

    glenda2 New Member

    i hope this works for you...

    you just have to pull the capsules apart dump some out and put it back together. sometimes my hands would have trouble with putting at back together. if you have trouble ask your hubbt to help you.

    i didn't want to take cymbalta anymore but i found out real quick that i had to have something and the zoloft helped more symptoms and i am on a low dose(50mg) of that in the morning but i take a low dose(25mg) of elavil at night for sleep. they are both ad's so maybe that is why a low dose helps me.

    anyway you may find you need a low dose of something if you get depressed. i thought i was fine for awhile but then i would worry about everthing i would be happy one min. and crying the next or biting hubbys head off for no reason.

    welbutrin made it worse and zoloft works great so i will stick with it and it is even better since a low dose helps(for now)

    you may not need any ad's though we are all diff. but the smae in many ways

    good luck
  10. simonedb

    simonedb Member

    probly won't know about taking the capsule apart.
    i did it as did my friend and it didnt hurt us, what would hae hurt us would have been to take the whole dang capsule cus we are chemically sensitive. 2 of those little balls in the capsule taken like every other day for a couple weeks made her sort of manic, and it sort of jump started me in a subtle way but also gave me bad headaches.
  11. jmq

    jmq New Member

    yeah...got out of bed and the house today!! It is because I went back up to the 30 mg every other day. That seems to be the amount I NEED to stay stable...not great...but at least able to function.

    My sweet husband took apart a bunch of the capsules as you mentioned and took a tiny bit out and put them back together. I think I will start taking those every other day next week for about a month and see how that goes. I will keep u posted.

    Again, thank you all for holding my hand during this hell.

  12. Pansygirl

    Pansygirl New Member

    sending you hugs jmq. So glad your making progress~ you've gotten some good advice ~ some that I will keep if I'm ever in that situation.

    Very gentle hugs for you, Susan